MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0202
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure prostatic vessel using a ruby coil lp, lp system detachment handles (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp to the target location using the microcatheter and attempted to detach it using a handle; however, the ruby coil lp failed to detach.The physician then attempted to detach the ruby coil lp using a forceps to pull the pusher assembly; however, the ruby coil lp still failed to detach.Therefore, the physician decided to remove the ruby coil lp.Subsequently, while retracting the ruby coil lp, the coil unintentionally detached in the middle of the microcatheter.Therefore, the physician removed the ruby coil lp pusher assembly and injected saline into the microcatheter to push the detached ruby coil lp into the vessel.The coil embolization part of the procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization was detached from its pusher assembly.Evaluation revealed that the pet lock was separated, and the pull wire was retracted out of the ddt.This type of damage typically occurs during a successful detachment.The detached embolization coil was not returned for evaluation.Due to the returned condition, the root cause of the reported complaint could not be determined.Further evaluation revealed kinks along the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14518254
Report Number3005168196-2022-00232
Device Sequence Number14828482
Product Code HCG
UDI-Device Identifier00815948021747
UDI-Public815948021747
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Catalogue NumberRBYLP0202
Device Lot NumberF103075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Date Report Sent to FDA01/01/2005